Alert archive / Mississippi / River Flood Warnings in 2022
River Flood Warning 112, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Dec 15, 2022, 10:48 AM CST for Leake County, Mississippi. It took effect at Dec 17, 2022, 6:00 PM CST. It was in force for 64 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2022, 10:48 AM CST (16:48 UTC)
- In effect from
- Dec 17, 2022, 6:00 PM CST
- Expired
- Dec 20, 2022, 10:20 AM CST
- In force
- 64 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Leake County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pearl River near Carthage (CARM6). The gauge peaked at 16.69 ft at Dec 20, 2022, 4:00 AM CST.
- Action stage
- 16 ft
- Minor stage
- 17 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02482550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 15, 9:24 AM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Dec 15, 9:24 AM CST, 1 hour 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 924 AM CST Thu Dec 15 2022 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE... Issued at 924 AM CST Thu Dec 15 2022 A surface ridge axis is building eastward along the Gulf Coast this morning, with continuing moderate westerly cool/dry advection. This will provide for continued dry and mostly clear conditions today. No forecast updates are planned at this time. /DL/ && .DISCUSSION... Issued at 252 AM CST Thu Dec 15 2022 Today & Tonight...Much drier & cooler conditions are expected through the aftn. 00Z synoptic & GOES-E water vapor analysis indicates deep longwave trough analyzed over the Great Plains, with cold core moving into the Mid W. Ridge axis is analyzed off to the E over the Appalachians to Mid-Atlantic, with subtropical ridge centered over the Bahamas. Sfc front is progged to move E into the Atlantic seaboard, while subsidence & reinforcing dry front will move in by the aftn hours. With cooler thermo (i.e. single digit C. @ 850mb/925mb), highs near to slightly below normal in the mid to upper 50s, with warmest in the S. W-SW gradient winds, with brief gusts up to around 20mph, are expected this aftn. Tonight...Mean ridging will persist over the Gulf of AK & N Atlantic near Greenland. This synoptic pattern favors very slow migration to the E & mean longwave trough over a majority of the nation. Zonal flow aloft will intensify over the Plains into Mid S to TN Valley/Appalachians, with continued W-NW CAA persisting. Weak 1019mb sfc high will build in, while pressure gradient/winds will relax into the evening hours. Lows near to slightly below normal are expected, in the low-mid 30s. Can't rule out some frost & a brief freeze, especially in cool, drainage areas in NE MS. /DC/ Friday through next Wednesday...Colder and more seasonable conditions are expected across the region through the long term portion of the forecast. A closed low pressure system will be in the process of moving east across the Great Lakes region Friday through the weekend. As a shortwave rounds the base of the trough on Saturday, moisture aloft will lift back into the CWA. Despite plenty of dry air at the surface, with plenty of ascent lifting northeast across the region, some light rain will be possible across mainly far southern portions of the CWA on Saturday. High pressure will build back into the region Saturday night into Sunday, maintaining cold conditions across the CWA. Conditions will begin moderating up a bit each day beginning Monday and continuing through Wednesday under easterly flow. During this time, a series of disturbances will track east across the region. The first of these will move across the area on Monday, sparking showers across the area through the course of the day and into Monday night. Rain will exit the CWA through Tuesday morning with dry weather returning Tuesday afternoon into Tuesday night. The next disturbance will approach the region late Wednesday night. While the Wednesday daytime period looks dry, rain chances currently look to be increasing across the forecast area late Wednesday night into early Thursday morning. /19/ && .AVIATION... (12Z TAFS) Issued at 532 AM CST Thu Dec 15 2022 VFR conditions will continue through the next 24 hours across the region. W-SW gradient winds up to 15mph, with brief gusts around 20mph, are expected today, light into the evening hours & similar but slightly decreased into Fri aftn. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 56 35 56 37 / 0 0 0 10 Meridian 56 35 57 36 / 0 0 0 0 Vicksburg 57 34 56 36 / 0 0 0 10 Hattiesburg 60 37 61 39 / 0 0 0 0 Natchez 57 37 57 38 / 0 0 0 10 Greenville 52 34 52 34 / 0 0 0 0 Greenwood 52 34 52 33 / 0 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/DC/19
Hazardous weather outlook, Dec 15, 2:50 AM CST, 7 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 250 AM CST Thu Dec 15 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 152100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 250 AM CST Thu Dec 15 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 19 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Local storm report, Dec 15, 8:20 AM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
820 AM CST THU DEC 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM TSTM WND DMG 3 WNW JOHNS 32.15N 89.89W
12/14/2022 RANKIN MS EMERGENCY MNGR
4 GREENHOUSES AND 2 HAY BARNS WERE DAMAGED
IN THE AREA NEAR THE INTERSECTION OF ROCK
HILL RD AND MS HIGHWAY 18. POSSIBLE TORNADO.
&&
DLLocal storm report, Dec 15, 9:17 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
917 AM CST THU DEC 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM TORNADO 1 SSW CRANFIELD 31.53N 91.22W
12/14/2022 ADAMS MS EMERGENCY MNGR
CORRECTS TIME OF PREVIOUS TORNADO REPORT
FROM 1 SSW CRANFIELD. EMERGENCY MANAGER
REPORTED SMALL DEBRIS ON LIBERTY RD. 8
RESIDENTS WERE REPORTED TRAPPED INSIDE A
HOME ON 24 NATIONS RD, CRANFIELD AREA IN
ADAMS COUNTY. FIRST RESPONDERS ARE IN ROUTE
TO ASSIST.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 8:06 PM CST | River Flood Warning | JAN | Simpson | 15 hr |
| Dec 14, 8:08 PM CST | River Flood Warning | JAN | Noxubee | 24 hr |
| Dec 14, 8:12 PM CST | River Flood Warning | JAN | Leake | 3 days |
| Dec 14, 9:39 PM CST | River Flood Warning | JAN | Copiah, Simpson | 46 hr |
| Dec 15, 10:54 AM CST | River Flood Warning | JAN | Lawrence | 57 hr |
| Dec 15, 10:59 AM CST | River Flood Warning | JAN | Madison, Yazoo | 5 days |
| Dec 15, 10:59 AM CST | River Flood Warning | JAN | Hinds, Warren | 5 days |
Nearby
River Flood Warnings in Mississippi, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.